Maryland, 2012

Strong Wind in Maryland, February 24 to 25, 2012

February 24 to 25, 2012 · NWS PHI · 5 events in 5 counties and zones

m. EST on the 25th in the Gulf of Saint Lawrence) and a high pressure system in the Central Plains produced nearly twenty-four hours of strong winds across the Maryland Eastern Shore from the late evening on the 24th through the early evening on the 25th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A nearly seventy millibar surface pressure difference between an intense low pressure system moving through the Canadian Maritimes (it bottomed at 963 millibars at 1 p.m. EST on the 25th in the Gulf of Saint Lawrence) and a high pressure system in the Central Plains produced nearly twenty-four hours of strong winds across the Maryland Eastern Shore from the late evening on the 24th through the early evening on the 25th. The strong winds downed weak trees, tree limbs and power lines and caused scattered outages. About 3,000 homes and businesses lost power, most of them in the southern part of the Eastern Shore. | |Peak wind gusts included 48 mph at the Baltimore-Washington International Airport and 45 mph in Salisbury (Wicomico County). The strong winds started shortly after a cold frontal passage moved through Maryland during the late afternoon of the 24th and persisted into the first part of the evening on the 25th. Winds started to diminish after the low pressure system started to weaken and moved farther away from Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 24, 6:51 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 24, 6:51 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 PM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE NEAR THE GREAT LAKES WILL MOVE NORTHEAST INTO NEW
ENGLAND TONIGHT AS A SECONDARY LOW FORMS JUST OFF THE MID ATLANTIC
COAST. A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING. HIGH
PRESSURE WILL THEN BUILD EAST AND REACH THE MID ATLANTIC STATES
SUNDAY BEFORE MOVING OFFSHORE ON MONDAY. ANOTHER WEAK COLD FRONT
IS FORECAST TO CROSS OUR REGION LATE MONDAY NIGHT TO BE FOLLOWED
BY WEAK HIGH PRESSURE TUESDAY. LOW PRESSURE, MOVING EAST ACROSS
THE NORTHERN PLAINS, WILL BRING ANOTHER MUCH STRONG COLD FRONT
INTO OUR AREA WEDNESDAY OR WEDNESDAY NIGHT. HIGH PRESSURE WILL
MOVE IN BEHIND THE FRONT THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE THREAT OF SEVERE WEATHER HAS PASSED. SEVERE THUNDERSTORMS JUST
GRAZED OUR FAR SOUTHERN ZONES EARLIER THIS AFTERNOON. SECONDARY LOW
PRESSURE WAS ORGANIZING OFF THE NEW JERSEY COAST AND A COLD FRONT
WAS LIFTING THROUGH THE AREA EARLY THIS EVENING. SHOWERS GENERALLY
WILL MOVE OUT OVER THE COURSE OF THE EVENING, BUT MAY CHANGE TO SNOW
SHOWERS BEFORE THEY END NORTH AND MAY LINGER AS SNOW SHOWERS FAR
NORTHWEST. WINDS WILL INCREASE OUT OF A WESTERLY DIRECTION AS THE
SECONDARY LOW DEEPENS. A WIND ADVISORY IS IN EFFECT. GUSTS OVER 40
MPH ARE POSSIBLE THIS EVENING BEFORE DIMINISHING DURING THE LATE
OVERNIGHT HOURS, ALTHOUGH WE NOTE THE BEST PRESSURE RISES WILL PASS
TO THE NORTH WITH A SECONDARY AREA OF MODERATE PRESSURE RISES MOVING
ACROSS OUR AREA MAINLY SOUTH OF THE I-95 CORRIDOR. LOWS WILL RANGE
FROM THE MID 20S NORTH TO UPPER 30S SOUTH. A BLEND OF MOS
TEMPERATURES WERE USED FOR THE OVERNIGHT HOURS.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
WINDS ARE EXPECTED TO PICK UP AGAIN DURING THE LATE MORNING AND
AFTERNOON HOURS AS MIXING KICKS IN. THE WIND ADVISORY HAS THEREFORE
BEEN EXTENDED THROUGH THE DAY SATURDAY AS GUSTS IN EXCESS OF 40 MPH
ARE CERTAINLY POSSIBLE BASED ON CURRENT MODEL DATA. WITH SEASONABLE
TEMPERATURES, A FEW SNOW SHOWERS/FLURRIES CANNOT BE RULED OUT IN THE
HIGHER TERRAIN OF THE SOUTHERN POCONOS AND NORTHWEST NJ, AND THEY
HAVE BEEN MAINTAINED IN THE WEATHER GRIDS. THE COMBINATION OF STRONG
WINDS AND SEASONABLE TEMPERATURES WILL MAKE THE WEATHER FEEL COLD
ESPECIALLY GIVEN THE WARMER TEMPERATURES EXPERIENCED ON THURSDAY.
HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 30S NORTH TO
UPPER 40S SOUTH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE GUSTY WINDS WILL SUBSIDE SATURDAY NIGHT AS THE PRESSURE
GRADIENT BETWEEN THE STRONG STORM OVER THE CANADIAN MARITIMES AND
HIGH PRESSURE TO THE WEST BEGINS TO RELAX. FOR SUNDAY INTO EARLY
NEXT WEEK, HIGH PRESSURE WILL BUILD OVER THE AREA AND EXPECT DRY
AND PLEASANT WX. AN AREA OF LOW PRESSURE WILL MOVE ACRS SRN
CANADA/ NRN NEW ENG MONDAY NIGHT INTO TUESDAY MORNING AND BRING A
WK CDFNT THROUGH, BUT IT IS EXPECTED TO BE DRY AND HAVE MINIMAL
EFFECTS ON TEMPS. HIGH PRESSURE REBOUNDS FOR TUESDAY. THEN,
A STRONG LOW PRESSURE SYSTEM WILL KICK OUT OF THE LEE OF THE
ROCKIES AND MOVE TO THE NRN PLAINS BY ERLY WED,. THE ATTENDANT
WMFNT WILL BE INVOF OUR REGION TUE NIGHT/WED MORNING, AND PRECIP
CHCS INCREASE. THE ASSOCD CDFNT WILL CROSS THE AREA WED NIGHT.
WHILE THERE ARE STILL SOME UNCERTAINTIES WITH RESPECT TO THE
ULTIMATE POSN, TIMING AND STRENGTH OF THIS SYS, THE MDL DATA IS IN
REMARKABLY GOOD AGREEMENT, ESPECIALLY AT THIS TIME SCALE AND WED
LOOKS TO BE THE WETTEST DAY OF THE EXTENDD PD.

TEMPS WILL START OUT AROUND NRML ON SUN THEN RISE AND GENLY BE 5
TO 10 DEGREES ABV NRML FOR MUCH OF THE UPCOMING WEEK. NOT A BAD
WAY TO TRANSITION FROM FEBRUARY TO MARCH!

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OBSERVATIONS AT OUR TAF SITES WERE ALL OVER THE BOARD AT 23Z WITH
RESPECT TO WIND SPEED...DIRECTION...CEILING HEIGHT AND VISIBILITY.
THE 00Z TAF ISSUANCE IS BASED ON LATEST OBSERVATIONS AT EACH SITE
WITH KNOWLEDGE THAT BY 04Z THE COLD FRONT WILL HAVE MOVED THROUGH
AND CHANGED THE PERSISTENT EASTERLY FLOW TO A WESTERLY FLOW WITH
GUSTY WINDS. VSBYS WILL ALSO IMPROVE BY 04Z WITH VFR CONDITIONS
EXPECTED AT ALL TAF SITES BY ABOUT THAT TIME. THE PROBLEM IS GOING TO
BE BETWEEN NOW AND THE COLD FRONT PASSAGE. VSBYS COULD STILL DROP
BELOW 2SM AND CEILING HEIGHTS COULD DROP AS LOW AS 100 FEET IN THE
NEXT TWO HOURS OR SO IN THE VERY MOIST ATMOSPHERE AHEAD OF THE
FRONT. GUSTS UP TO 40 KT OR SO POSSIBLE WITH THE PASSAGE OF THE
FRONT...ALONG WITH A FEW ADDITONAL SHOWERS. THEN STRONG WINDS WILL
CONTINUE THROUGH THE OVERNIGHT HOURS...SUBSIDING SOMEWHAT DURING
THE LATE OVERNIGHT HOURS. SATURDAY SHOULD SEE VFR CONDITIONS AT
ALL TAF SITES BUT THE WINDS WILL BE GUSTY ONCE AGAIN ONCE MIXING
KICKS IN WITH THE MID-MORNING AND AFTERNOON SUN.

OUTLOOK...
THE WIND WILL SUBSIDE SATURDAY NIGHT AS THE PRESSURE GRADIENT
RELAXES. HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY INTO
MONDAY AND VFR CONDS ARE ANTICIPATED. A WEAK CDFNT WILL APPROACH
ON MONDAY AND WILL CROSS OUR AREA MONDAY NIGHT IT WILL HAVE VERY
LITTLE MOISTURE WITH IT. HIGH PRESSURE WILL BUILD BACK IN FOR
TUESDAY. THEN, A DEVELOPING STORM OVER THE NRN PLAINS WILL BRING A
WARM FRONT INVOF OUR AREA TUESDAY NIGHT AND A CDFNT THROUGH WED
NIGHT. PRECIPITATION IS EXPECTED WITH THIS SYS AS WELL AS THE
POTENTIAL FOR REDUCED CIGS/VSBYS FROM TUE NIGHT UNTIL FROPA.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO INCREASE AS A COLD FRONT PASSES OVER
THE BAY AND COASTAL WATERS LATE THIS AFTERNOON AND EVENING. A GALE
WARNING IS IN EFFECT THROUGH LATE SATURDAY NIGHT. A SLIGHT LULL IN
THE WIND IS POSSIBLE LATE TONIGHT INTO SATURDAY MORNING BEFORE
SPEEDS PICK UP AGAIN LATE SATURDAY MORNING. SEAS OF 6 TO 8 FEET ARE
EXPECTED ON THE OCEAN...WITH 3 TO 6 FEET SEAS EXPECTED ON THE
DELAWARE BAY.

OUTLOOK...
THE PRESSURE GRADIENT WILL SLOWLY RELAX SATURDAY NIGHT, BUT GALE
FORCE GUSTS ARE EXPECTED TO CONTINUE AND THE GALE WARNING HAS BEEN
EXTENDED UNTIL 26/06. IT MAY NEED TO BE EXTENDED FURTHER WITH
LATER PACKAGES. THEN AN SCA WILL BE NEEDED ON THE BACK SIDE
BEFORE ALL FLAGS CAN COME DOWN AS HIGH PRESSURE BUILDS IN FROM
THE W. THEN, RELATIVELY QUIET CONDITIONS ARE FORECAST FOR SUNDAY
INTO THE EARLY PART OF NEXT WEEK BEFORE AN APPROACHING FRONTAL
SYSTEM BRINGS INCREASING WINDS AND BUILDING SEAS FOR THE MIDDLE OF
THE WEEK.

&&

.TIDES/COASTAL FLOODING...
WITH THE STRONG WESTERLY WINDS FORECAST FOR SATURDAY, TIDAL
DEPARTURES WILL BE INCREASINGLY NEGATIVE. CURRENT GUIDANCE CONTINUES
TO SUGGEST THAT WATER LEVELS COULD DROP TO BLOWOUT OR NEAR BLOWOUT
LEVELS AROUND THE TIMES OF LOW TIDE SATURDAY AFTERNOON AND NIGHT.
WINDS WILL BECOME NORTHWEST AND DIMINISH SATURDAY NIGHT INTO SUNDAY.
EVEN SO, WATER LEVELS WILL REMAIN LOW. BLOWOUT OR NEAR BLOWOUT
CONDITIONS COULD CONTINUE ON THE TIDAL PORTION OF THE LOWER DELAWARE
RIVER AND ON THE UPPER DELAWARE BAY AROUND THE TIMES OF LOW TIDE
SUNDAY AND EVEN INTO SUNDAY NIGHT. WE WILL CONTINUE TO MONITOR THE
SITUATION AND ISSUE APPROPRIATE STATEMENTS OR ADVISORIES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 7 PM EST SATURDAY FOR PAZ054-055-060>062-
     067>071.
NJ...WIND ADVISORY UNTIL 7 PM EST SATURDAY FOR NJZ001-007>010-
     012>027.
DE...WIND ADVISORY UNTIL 7 PM EST SATURDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 7 PM EST SATURDAY FOR MDZ008-012-015-019-
     020.
MARINE...GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...DELISI
SHORT TERM...MIKETTA
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/MIKETTA
MARINE...NIERENBERG/MIKETTA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 24, 3:35 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EST FRI FEB 24 2012

NJZ001-007>010-012>015-025-PAZ054-055-060>062-068-069-252045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-MONTGOMERY-BUCKS-
335 PM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>024-026-027-PAZ067-070-071-
252045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-DELAWARE-PHILADELPHIA-
335 PM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-252045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 PM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 24, 3:16 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EST FRI FEB 24 2012

DEZ002-003-MDZ012-015-019-020-242100-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
316 PM EST FRI FEB 24 2012

...A FEW STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER CHESAPEAKE BAY MOVING EAST AT 35
MPH. THE THUNDERSTORMS WILL AFFECT WYE MILLS... CENTERVILLE AND
KINGSTOWN BY AROUND 320 PM...CARVILLE...SKIPTON...STARKEY
CORNER...EASTON AROUND 325 PM...STARR AND HOPE AROUND 330 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3872 7631 3883 7631 3887 7625 3881 7621
      3882 7620 3894 7624 3884 7638 3904 7632
      3899 7627 3900 7618 3903 7625 3920 7625
      3926 7586 3925 7576 3920 7575 3920 7555
      3873 7555 3867 7575 3869 7590 3858 7605
Special weather statement, Feb 24, 3:49 PM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EST FRI FEB 24 2012

DEZ002-242115-
KENT DE-
349 PM EST FRI FEB 24 2012

...A FEW STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY...

AT 348 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DOVER...MOVING NORTHEAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR LEIPSIC AROUND 355 PM AND
WOODLAND BEACH AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL PRODUCE SMALL HAIL.

LAT...LON 3926 7574 3929 7568 3931 7559 3935 7555
      3935 7554 3937 7550 3932 7543 3929 7543
      3926 7539 3907 7539 3903 7535 3902 7571
Special weather statement, Feb 24, 4:07 PM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EST FRI FEB 24 2012

DEZ002>004-242200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
407 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORMS WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 401 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER THE EASTERN SHORE OF
MARYLAND...MOVING NORTHEAST AT 60 MPH. THESE THUNDERSTORMS WILL
AFFECT SOUTHERN AND CENTRAL DELAWARE THROUGH 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3845 7559 3846 7569 3848 7570 3929 7576
      3931 7559 3935 7556 3937 7551 3932 7543
      3926 7540 3907 7540 3900 7532 3892 7530
      3880 7517 3880 7508 3850 7504 3850 7511
      3845 7511
Local storm report, Feb 24, 4:24 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 NE CAMBRIDGE          38.59N  76.04W
02/24/2012                   TALBOT             MD   911 CALL CENTER

            TRACTOR TRAILER BLOWN OVER

&&

EVENT NUMBER PHI1200033

MPD
Special weather statement, Feb 24, 5:03 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EST FRI FEB 24 2012

DEZ003-004-242245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
503 PM EST FRI FEB 24 2012

...A FEW STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSSEX COUNTY...

AT 457 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER SOUTHEAST DELAWARE...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3874 7511 3874 7507 3867 7506 3867 7505
      3862 7505 3861 7504 3846 7504 3846 7561
Local storm report, Feb 24, 5:16 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 NE CAMBRIDGE          38.59N  76.04W
02/24/2012                   TALBOT             MD   911 CALL CENTER

            TRACTOR TRAILER BLOWN OVER

0417 PM     TSTM WND DMG     BLADES                  38.63N  75.61W
02/24/2012                   SUSSEX             DE   911 CALL CENTER

            ROOF BLOWN OFF... WIRES DOWN... POLES DOWN... LARGE
            TREE DOWN

0417 PM     HAIL             BLADES                  38.63N  75.61W
02/24/2012  M1.00 INCH       SUSSEX             DE   911 CALL CENTER

&&

EVENT NUMBER PHI1200033 PHI1200034 PHI1200035

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Caroline

When
February 24, 9:00 PM EST to February 25, 7:00 PM EST
Where
Caroline forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Talbot

When
February 24, 9:00 PM EST to February 25, 7:00 PM EST
Where
Talbot forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
February 24, 9:00 PM EST to February 25, 7:00 PM EST
Where
Queen Annes forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
February 24, 9:00 PM EST to February 25, 7:00 PM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Cecil

When
February 24, 9:00 PM EST to February 25, 7:00 PM EST
Where
Cecil forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367486, 367487, 367488, 367489, 367490.